Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS Wilmington, NC

April 28, 2011Darlington County, Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 28, 2011, 7:14 AM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 7:14 AM EDT (11:14 UTC)
Expired
Apr 28, 2011, 8:15 AM EDT
In force
61 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 127 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:49 AM EDTTSTM WND DMG2 W Wallace, SCTREES IN ROADWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:30 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
3.5
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS52 KILM 281114
SVRILM
SCC031-069-281215-
/O.NEW.KILM.SV.W.0023.110428T1114Z-110428T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
714 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 815 AM EDT

* AT 709 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF CLYDE...OR 9 MILES NORTHWEST OF BISHOPVILLE...
  AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CLYDE...
   NORTH HARTSVILLE...
   AUBURN...
   DOVESVILLE...
   MONT CLARE...
   MECHANICSVILLE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3449 8004 3451 7998 3449 7988 3453 7983
      3461 7980 3461 7978 3466 7982 3468 7986
      3471 7988 3480 7973 3481 7967 3461 7945
      3439 7958 3432 7964 3419 8011 3423 8011
      3432 8018 3436 8017 3433 8025 3436 8029
TIME...MOT...LOC 1114Z 243DEG 45KT 3435 8027

$$

HAWKINS
3 follow-up statements
070 
WWUS52 KILM 281140
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
740 AM EDT THU APR 28 2011

SCC031-069-281215-
/O.CON.KILM.SV.W.0023.000000T0000Z-110428T1215Z/
MARLBORO SC-DARLINGTON SC-
740 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTHEASTERN DARLINGTON AND MARLBORO COUNTIES...

AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SOCIETY HILL...OR 9 MILES SOUTH OF CHERAW...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLACE...
BLENHEIM...CHAVISTOWN...BENNETTSVILLE...DUNBAR...CLIO...TATUM AND
MCCOLL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3461 7945 3447 7953 3442 7988 3449 8003
      3451 7999 3449 7996 3450 7992 3449 7988
      3453 7983 3461 7980 3461 7979 3462 7978
      3471 7988 3480 7973 3481 7967
TIME...MOT...LOC 1140Z 240DEG 49KT 3459 7984

$$
HAWKINS
987 
WWUS52 KILM 281151
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
751 AM EDT THU APR 28 2011

SCC031-281201-
/O.CAN.KILM.SV.W.0023.000000T0000Z-110428T1215Z/
DARLINGTON SC-
751 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DARLINGTON COUNTY
IS CANCELED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3461 7945 3447 7954 3446 7975 3448 7973
      3449 7972 3452 7976 3448 7979 3453 7983
      3461 7980 3461 7979 3462 7978 3471 7988
      3480 7973 3481 7967
TIME...MOT...LOC 1151Z 240DEG 49KT 3466 7968

$$

SCC069-281215-
/O.CON.KILM.SV.W.0023.000000T0000Z-110428T1215Z/
MARLBORO SC-
751 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR MARLBORO COUNTY...

AT 749 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR BENNETTSVILLE...MOVING NORTHEAST AT
55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUNBAR...
CLIO...TATUM AND MCCOLL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3461 7945 3447 7954 3446 7975 3448 7973
      3449 7972 3452 7976 3448 7979 3453 7983
      3461 7980 3461 7979 3462 7978 3471 7988
      3480 7973 3481 7967
TIME...MOT...LOC 1151Z 240DEG 49KT 3466 7968

$$

HAWKINS
926 
WWUS52 KILM 281212
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
812 AM EDT THU APR 28 2011

SCC069-281220-
/O.EXP.KILM.SV.W.0023.000000T0000Z-110428T1215Z/
MARLBORO SC-
812 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR MARLBORO COUNTY WILL EXPIRE AT
815 AM EDT...

AT 810 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING 
HAD MOVED OUT OF THE WARNED AREA AND WEAKENED SLIGHTLY...THEREFORE 
THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3461 7945 3447 7954 3446 7975 3448 7973
      3449 7972 3452 7976 3448 7979 3453 7983
      3461 7980 3461 7979 3462 7978 3471 7988
      3480 7973 3481 7967
TIME...MOT...LOC 1210Z 240DEG 49KT 3479 7941

$$

RJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:35 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 28, 4:35 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
435 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TO THE
EASTERN CAROLINAS TODAY. THE FRONT WILL PUSH OFF THE COAST
TONIGHT...GIVING WAY TO DRY AND COOLER HIGH PRESSURE FOR THE
WEEKEND. ABOVE NORMAL TEMPERATURES WILL RETURN ON THE BACKSIDE OF
THE HIGH SUNDAY AND MONDAY. THE NEXT CHANCE FOR RAIN WILL
ACCOMPANY A COLD FRONT NEXT TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM THURSDAY...OVERALL SCENARIO TODAY REMAINS UNCHANGED WITH
STRONG COLD FRONT CROSSING THE AREA. THERE HAS BEEN A SHIFT IN ALL
OF THE GUIDANCE THOUGH...WITH THE 00Z NAM/RUC/GFS/ECMWF ALL SLOWING
DOWN THE ARRIVAL OF THE COLD FRONT. STRONG SOUTHERLY FLOW AHEAD OF
THE FRONT WILL KEEP MOIST AIR MASS IN PLACE WITH THE DELAYED ARRIVAL
OF COLD FRONT POSSIBLY ALLOWING FOR MORE DIURNAL INSTABILITY. HOW
MUCH REMAINS TO BE SEEN AS THERE WILL BE PLENTY OF CLOUD COVER IN
PLACE.

LINE OF CONVECTION SHOULD ENTER THE REGION BY LATE MORNING AND
STEADILY MOVE EAST. ALTHOUGH THE BEST DYNAMICS/MID LEVEL JETTING
PASS OFF TO THE NORTH THE SEVERE THREAT REMAINS VERY REAL. THE
RUC/NAM HAVE A CORE OF 60 KT WINDS BETWEEN 700 AND 800 MB CROSSING
THE AREA JUST BEHIND THE CONVECTIVE LINE BUT AHEAD OF THE FRONT.
SHOULD THIS FEATURE MATERIALIZE IT WOULD STRENGTHEN THE LINE OF
CONVECTION. MAIN SEVERE THREAT TODAY WILL BE DAMAGING WINDS...WITH
STORM MOTIONS AROUND 35 KT IT WILL NOT TAKE A LOT OF WIND TO CAUSE
DAMAGE. LOW LEVEL HELICITY WILL DECREASE THROUGH THE MORNING AS LOW
LEVEL WINDS VEER AHEAD OF THE LINE. THERE WILL BE SOME SPEED SHEAR
PRESENT...BUT NOT ENOUGH TO TO CREATE A SIGNIFICANT TORNADO THREAT.
HOWEVER...THAT DOES NOT RULE OUT TORNADO DEVELOPMENT.

CONVECTION WILL MOVE OFF THE COAST LATER TODAY WITH THE COLD FRONT
FOLLOWING A FEW HOURS LATER. SOME WEAK COLD ADVECTION FOLLOWING THE
FRONT...THOUGH NOT SIGNIFICANT...AS COOLER/DRIER AIR MASS STARTS TO
BUILD IN. HIGHS WILL BE LIMITED BY CLOUDS AND PRECIP TODAY...BUT LOW
80S WILL COVER MOST OF THE AREA. LOWS TONIGHT WILL RANGE FROM LOW
50S INLAND TO UPPER 50S ALONG THE COAST...VERY CLOSE TO CLIMO.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...DRY HIGH PRESSURE WILL DOMINATE THROUGH THE
PERIOD. TEMPERATURES WILL BE SEVERAL DEGREES COOLER BY DAY...AND
AS MUCH AS 20 DEGREES COOLER BY NIGHT...BUT STILL NOT FAR FROM
SEASONAL NORMALS. COOLEST READINGS EXPECTED SAT MORNING...BUT
CURRENT FORECAST IS HEDGED A COUPLE DEGREES WARMER THAN GUIDANCE
AS WINDS ARE NOT EXPECTED TO DECOUPLE COMPLETELY. OTHERWISE MOS
GUIDANCE NUMBERS ARE IN CLOSE CONSENSUS AND HAVE BEEN ACCEPTED.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...ABOVE NORMAL TEMPS CREEP BACK INTO THE
PICTURE SURFACE HIGH PRESSURE ANCHORS OFF THE CAROLINA COAST AND A
FLAT UPPER RIDGE DOMINATES. NEXT SYSTEM IS SLATED FOR TUESDAY OR
TUESDAY NIGHT...SO CHANCE POPS ARE IN PLAY THERE. LATEST ECMWF AND
ESPECIALLY GFS ARE GETTING MORE AGGRESSIVE WITH THE UPPER
LOW...WHICH COULD SLOW THE FRONT DOWN EVEN MORE BUT WE ARE NOT YET
BUYING IT. TEMPS COULD EVEN BE BELOW NORMAL NEXT WEDNESDAY.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...MODERATE CONFIDENCE FORECAST OVERNIGHT WITH STRATUS
LIKELY. SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA ON THURSDAY.

STRATUS HAS BEGUN TO OVERSPREAD THE REGION AS ANTICIPATED...AND IS
REMAINING AT MVFR LEVEL. ALTHOUGH MUCH OF THE GUIDANCE IS AGAIN
SUGGESTING THAT CIGS WILL LOWER TO IFR...DO NOT EXPECT THIS TO
HAPPEN TONIGHT. GUIDANCE HAS BEEN FAR TOO AGGRESSIVE IN LOWERING
CIGS THE PAST SEVERAL DAYS...AND WINDS OF 10 KTS GUSTING TO 20 KTS
ALL NIGHT WILL KEEP THE NOCTURNAL INVERSION FROM STEEPENING TOO
MUCH. AM PRETTY CONFIDENT CIGS WILL REMAIN ABOVE IFR...BUT MVFR
SHOULD STICK AROUND THROUGH THE NIGHT SINCE TREMENDOUS LOW LEVEL
MOISTURE RESIDES IN THE COLUMN.

COLD FRONT WILL APPROACH THE AREA THURSDAY WITH PRE-FRONTAL
CONVECTION LIKELY. EXPECT A FORCED SQUALL LINE TO BE APPROACHING
FLO/LBT AT DAYBREAK AND WILL IMPACT ALL THE TERMINALS THROUGH THE
EVE. TIMING IS STILL IN QUESTION AND CAN UPDATE MORE SPECIFICALLY AS
THE LINE APPROACHES...BUT EXPECT TEMPO IFR VSBYS AND CIGS WITH
STRONGLY FORCED CONVECTION. SCATTERED SHOWERS WITH MVFR CIGS ARE
POSSIBLE AHEAD OF THE LINE AS WELL. WINDS THROUGH THE DAY WILL BE
FROM THE SOUTH...GUSTING TO NEARLY 30 KTS AS THE PG REMAINS TIGHT
AHEAD OF THE SQUALL LINE...GUSTING TO 40 KTS OR MORE IN TSTMS.

BY THE END OF THIS VALID PERIOD FLO/LBT WILL BEGIN TO SEE THE WIND
SHIFT TO THE NW WITH THE FROPA AND COLUMN DRYING WILL OCCUR LEAVING
VFR. LOWER CIGS MAY PERSIST AT THE COASTAL TERMINALS THROUGH 06Z
FRIDAY.

EXTENDED OUTLOOK...VFR FRIDAY AND SATURDAY. FOG POSSIBLE SUNDAY AND
MONDAY MORNINGS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 4 AM THURSDAY...STRONG SOUTHWEST FLOW AHEAD OF COLD FRONT
APPROACHING FROM THE WEST CONTINUES WITH SCA CONDITIONS STARTING TO
SHOW UP ACROSS THE WATERS. SCA WILL CONTINUE INTO THE EVENING HOURS
BEFORE OFFSHORE FLOW BEHIND THE FRONT IS ABLE TO KNOCK SEAS DOWN.
WINDS WILL TOP OUT IN THE 20 TO 25 KT RANGE LATER TODAY WITH GUSTS
TO 30 KT POSSIBLE. RELAXED GRADIENT BEHIND THE FRONT AND LIMITED
COLD ADVECTION WILL RESULT IN SPEEDS QUICKLY FALLING TO 15 KT OR
LESS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...WILL BEGIN WITH WINDS OUT OF THE NORTH...BUT
QUICKLY BACKING WEST AS AN UPPER LEVEL DISTURBANCE PASSES TO OUR
NORTH...AND ITS ASSOCIATED WEAK SURFACE TROF SWINGS DOWN INTO NC.
PURE OFFSHORE FLOW WILL REASSERT ITSELF BY SATURDAY MORNING...BUT
10-15 KT SHOULD COVER IT AS THERE IS NOT MUCH SUPPORT FOR A COLD
SURGE BEHIND THIS BOUNDARY. SEABREEZE PROCESSES WILL TAKE OVER
SATURDAY AFTERNOON WITH THE RIDGE AXIS DIRECTLY OVERHEAD. MODEST
ONSHORE WINDS EXPECTED AND WILL PERSIST THRU SAT NIGHT...WITH
SEAS HOLDING AT 2-3 FT.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...HIGH PRESSURE OFFSHORE IS THE MAIN PLAYER.
THE RESULT WILL BE LIGHT SOUTH OR SOUTH-SOUTHWEST WINDS WITH
SPEEDS REMAINING CAPPED AT 15 KT AND SEAS GENERALLY 2-3 FT.
GRADIENT WILL NOT REALLY TIGHTEN AHEAD OF THE NEXT COLD FRONT
UNTIL BEYOND THE VALID PERIOD OF THIS CWF.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252-
     254-256.

&&

NEAR TERM...III
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...III/JDW
Hazardous weather outlook, Apr 28, 4:39 AM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
439 AM EDT THU APR 28 2011

NCZ097-101-SCZ034-046-290845-
PENDER-NEW HANOVER-HORRY-GEORGETOWN-
439 AM EDT THU APR 28 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

NCZ100-290845-
BRUNSWICK-
439 AM EDT THU APR 28 2011

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

NCZ099-290845-
COLUMBUS-
439 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

NCZ087-096-SCZ017-023-024-032-033-039-290845-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
439 AM EDT THU APR 28 2011

...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

AMZ250-252-254-256-290845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
439 AM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG OR SEVERE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND
HAIL TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD RELAY REPORTS OF SEVERE MARINE WEATHER TO THE
NATIONAL WEATHER SERVICE OR THE COAST GUARD.

35

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:12 AM EDTSevere Thunderstorm WarningILMDillon, Florence, Marion, Williamsburg63 min
Apr 28, 8:31 AM EDTTornado WarningILMFlorence, Marion24 min
Apr 28, 9:37 AM EDTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg53 min
Apr 28, 9:40 AM EDTSpecial Weather StatementILMHorry50 min
Apr 28, 10:16 AM EDTTornado WarningILMDillon, Florence, Horry, Marion44 min
Apr 28, 10:41 AM EDTSevere Thunderstorm WarningILMDillon, Florence, Horry, Marion64 min
Apr 28, 11:09 AM EDTSpecial Marine WarningILM54 min
Apr 28, 11:17 AM EDTSpecial Weather StatementILMDarlington, Marlboro58 min
Apr 28, 11:33 AM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro57 min
Apr 28, 11:51 AM EDTSpecial Weather StatementILMDillon54 min
Apr 28, 12:15 PM EDTTornado WarningILMDillon, Marlboro34 min
Apr 28, 12:42 PM EDTTornado WarningILMDillon48 min
Apr 28, 1:51 PM EDTSpecial Weather StatementILMDillon, Florence, Marion54 min
Apr 28, 2:01 PM EDTSpecial Weather StatementILMWilliamsburg59 min
Apr 28, 2:24 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion51 min
Apr 28, 3:55 PM EDTSpecial Weather StatementILMHorry50 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.